Texas, 2021

Heat in Texas, August 1, 2021

August 1, 2021 · NWS FWD · 28 events in 28 counties and zones

Heat Index values across roughly the eastern half of the region reached 105-110 degrees in the afternoon hours of the 1st.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Heat Index values across roughly the eastern half of the region reached 105-110 degrees in the afternoon hours of the 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 1, 10:18 AM CST, 42 minutes earlier.

Area forecast discussion, Aug 1, 10:18 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1118 AM CDT Sun Aug 1 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/This afternoon through Monday/

Morning convection on the southward moving gravity waves has
weakened as anticipated with the boundary layer mixing.
Additional showers and thunderstorms will continue to develop
through the day as the cold front slides slowly southward through
North Texas. There is plenty of instability in place across the
region but little shear; therefore, well organized storms with
long lived updrafts are not anticipated. However, hot surface
temperatures and a fairly dry sub-cloud layer will result in
efficient hydrometeor evaporation and a potential for downbursts.
Light steering winds and precipitable water values around 2 inches
will also result in some locally heavy rainfall.

Showers and thunderstorms will continue through the night as the
front moves southward and a shortwave rotates through the base of
the Eastern U.S. longwave trough. The best concentration of
storms will be along the boundary, but some elevated storms will
also be possible well behind the front in response to the passing
mid level energy. Most of the thunderstorm activity will shift
into Central Texas on Monday with only some lingering morning
activity across North Texas.

Temperatures this afternoon will be tricky due to the increase in
cloud cover and storms; however, with dew points in the middle and
upper 70s late this morning and temperatures warming as expected,
we still feel that most locations in the current Heat Advisory
will see heat index values reach 105 at some point in time this
afternoon. Therefore, we will leave the current Heat Advisory in
place for now. The good news is that this should be the last day
of excessively hot and humid weather for a little while with highs
Monday struggling to reach 90 in most locations.

79

&&

.LONG TERM... /Issued 350 AM CDT Sun Aug 1 2021/
/Tuesday Through Next Weekend/

Northerly flow aloft and postfrontal precipitation will help our
frontal boundary to move deep into Central Texas. We'll maintain
some low PoPs in our southern zones Tuesday to account for
uncertainty in the front's position, but for the bulk of the
region, the day should be sunny and "mild" with noticeably lower
humidity. Southerly winds will return by midweek, beginning a
gradual warming trend and a slow increase in moisture. The richest
moisture profiles will stay confined to South Texas where ripples
in the flow are more likely to initiate some disorganized
convection. The bulk of this activity should remain to our south,
but low PoPs will persist along our southern frontier.

Late in the week, subtropical ridging will try to re-establish
itself in the Gulf. Extended guidance is trending toward a
retrograde of this Bermuda high into the Lone Star State, the
climatological contribution having a significant say in this
evolution. But the dynamic equations may eventually disrupt this
process with unseasonably active westerlies through the CONUS. For
now, our forecast temperatures for the end of the week will
acknowledge the model consensus, with a few locations flirting
with the century mark on Friday and Saturday.

25

&&

.AVIATION... /NEW/
/18Z TAFs/

The primary aviation weather concern will be timing of
thunderstorms associated with the passage of a cold front.

The gravity waves that moved through North Texas earlier this
morning have dampened as expected. However, outflow winds from
the north/northwest are currently in place across the Metroplex
and wind directions will likely remain northerly through Monday.
Wind speeds will be generally less than 12 knots, except in and
around thunderstorms where they could become stronger and gusty.

Thunderstorms will continue to develop through the day as the
atmosphere destabilizes and the cold front moves south. The most
likely time for storms to impact the Metroplex terminals will be
between 19Z and 01Z but additional storms will be possible
overnight/sunrise Monday with the passage of a shortwave. Waco
could see storms as early as 17Z with the arrival of the outflow
boundary, but the most likely time for storms will be during the
late afternoon/early evening hours with additional storms possible
after sunrise Monday.

Outside of the thunderstorms, expect VFR with scattered to broken
Cu and broken to overcast middle and high clouds. Some post-
frontal MVFR stratus is also likely Monday morning, but for the
most part, these clouds should remain scattered.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    97  75  88  72  92 /  60  60  60   5   5
Waco                96  76  88  72  91 /  30  50  70  20  20
Paris               95  73  84  69  88 /  60  70  60   5   5
Denton              96  71  88  68  92 /  70  70  50   5   5
McKinney            96  73  86  69  90 /  60  60  60   5   5
Dallas              97  76  88  74  92 /  50  60  60   5   5
Terrell             96  73  85  70  90 /  40  60  70  10   5
Corsicana           96  75  86  72  91 /  30  50  70  20  10
Temple              96  73  88  71  91 /  30  50  80  30  30
Mineral Wells       90  71  87  68  90 /  70  70  50   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ094-095-104>107-
118>123-133>135-145>148-158>162-174-175.

&&
Hazardous weather outlook, Aug 1, 10:44 AM CST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1144 AM CDT Sun Aug 1 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1144 AM CDT Sun Aug 1 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Heat index values will likely exceed 105 this afternoon along and
east of the I-35 corridor.

There is a chance of thunderstorms across all of North and Central
Texas today and tonight as a cold front moves through the region.
Some of the storms could be strong with gusty winds and frequent
lightning. In addition, these slow-moving storms could result in
minor flooding issues.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorm chances will continue on Monday, mainly south of the I-
20 corridor. Locally heavy rainfall may accompany the activity.

Although the remainder of the week will be largely rain-free, a few
thunderstorms will be possible across Central Texas, particularly on
Tuesday and Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 heat. Local standard time, as filed.

Heat, Fannin

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Fannin forecast zone
Reported by
Official NWS Observations
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Lamar

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Lamar forecast zone
Reported by
Official NWS Observations
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Delta

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Delta forecast zone
Reported by
Official NWS Observations
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Denton

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Denton forecast zone
Reported by
Official NWS Observations
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Collin

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Collin forecast zone
Reported by
Official NWS Observations
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Hunt

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Hunt forecast zone
Reported by
Official NWS Observations
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Hopkins

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Hopkins forecast zone
Reported by
Official NWS Observations
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Tarrant

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Tarrant forecast zone
Reported by
Official NWS Observations
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Dallas

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Hood

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Hood forecast zone
Reported by
Official NWS Observations
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Rockwall

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Rockwall forecast zone
Reported by
Official NWS Observations
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Rains

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Rains forecast zone
Reported by
Official NWS Observations
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Johnson

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Ellis

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Ellis forecast zone
Reported by
Official NWS Observations
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Kaufman

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Kaufman forecast zone
Reported by
Official NWS Observations
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Van Zandt

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Van Zandt forecast zone
Reported by
Official NWS Observations
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Hill

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Navarro

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Navarro forecast zone
Reported by
Official NWS Observations
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Henderson

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Henderson forecast zone
Reported by
Official NWS Observations
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Bell

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Bell forecast zone
Reported by
Official NWS Observations
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, McLennan

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
McLennan forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Limestone

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Limestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Falls

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Falls forecast zone
Reported by
Official NWS Observations
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Anderson

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Anderson forecast zone
Reported by
Official NWS Observations
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Freestone

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Freestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Leon

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Leon forecast zone
Reported by
Official NWS Observations
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Robertson

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Robertson forecast zone
Reported by
Official NWS Observations
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Milam

When
August 1, 11:00 AM CST to 6:00 PM CST
Where
Milam forecast zone
Reported by
Official NWS Observations
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, August 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972656, 972657, 972658, 972659, 972660, 972661, 972662, 972663, 972664, 972665, 972666, 972667, 972668, 972669, 972670, 972671, 972672, 972673, 972674, 972675, 972676, 972677, 972678, 972679, 972680, 972681, 972682, 972683.